# SDR VNAA9901022

- Difficulty date: January 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N422JS
- Make and model: Dorner DO328100
- Aircraft serial: 3018
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Flux Valve
- Part number: 7010133
- Condition: Damaged
- Location: Vert Stab
- Part time: 12,475 hours
- Stage of operation: DE
- Nature of condition: C
- Precautionary procedure: O

## Discrepancy

THE CREW REPORTED A POSSIBLE LIGHTNING STRIKE TO THE AIRCRAFT ON THE DESCENT INTO PIT.  MAINTENANCE COMPLIED WITH A LIGHTNING STRIKE INSPECTION AND FOUND DAMAGE ON THE RIGHT ELEVATOR TRAILING EDGE.  THE ELEVATOR DAMAGE WAS REPAIRED PER 51-77-10.  ALSO, MAINTENANCE NOTED A TEN DEGREE HEADING SPLIT ON THE AIRCRAFT.  THE AIRCRAFT WAS INSPECTED FOR A FERRY FLIGHT TO DAYTON FOR REPAIR.  DAYTON MAINTENANCE INSPECTED AND REPLACED THE NR 1 FLUX VALVE, AND PERFORMED OPERATIONAL CHECKS IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 34-21-12.  OPERATIONAL CHECKS WERE SATISFACTORY, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
